A 40-year-old male is admitted with severe acute pancreatitis. Which validated scoring system uses five clinical parameters measured at admission (Age > 55, WBC > 16,000, Blood Glucose > 11 mmol/L, Serum AST > 250 U/L, Serum LDH > 350 U/L) to assess the severity and mortality risk of acute pancreatitis?
Answer and explanation
Correct answer: B. Ranson Criteria
- Step 1: The Ranson Criteria assess acute pancreatitis severity using 5 initial parameters on admission and 6 parameters assessed at 48 hours.
- Step 2: A score >= 3 indicates severe pancreatitis with elevated risk of systemic complications and mortality.
Answer
Ranson Criteria.
Why not the others: 'APACHE II' is a complex physiological ICU score using 12 variables; 'Glasgow-Imrie' uses 8 parameters evaluated across the first 48 hours; 'BISAP' uses 5 variables within the first 24 hours (BUN, Impaired mental status, SIRS, Age, Pleural effusion).
Practise more Emergency Medicine, Infection Control and UAE Healthcare Standards.
Free questions with an explanation for every one, and full timed DHA Dubai mock tests.
More Emergency Medicine, Infection Control and UAE Healthcare Standards questions
- A 60-year-old male collapses suddenly in the hospital reception area. The primary nurse confirms unresponsiveness and absence of a carotid p…
- A healthcare professional sustains an accidental deep percutaneous needlestick injury with a hollow-bore needle contaminated with fresh bloo…
- A 74-year-old inpatient with severe hospital-acquired pneumonia develops profuse, foul-smelling watery diarrhea (8 unformed stools per day)…
- Under the UAE Unified Healthcare Professional Qualification Requirements (PQR), which regulatory authority oversees medical and nursing prof…
- A 4-year-old child presents with high fever, barking cough, inspiratory stridor at rest, and intercostal retractions. What is the most likel…
- According to international clinical safety and World Health Organization (WHO) surgical guidelines, what is the mandatory formal pause perfo…